Georgia, 2003

Damaging Wind in Georgia, June 4, 2003

June 4, 2003 · NWS FFC · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 4, 4:02 PM EST, 3 hours 48 minutes earlier.

Area forecast discussion, Jun 4, 4:02 PM EST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT WED JUN  4 2003

...UPDATED FOR AVIATION DISCUSSION...

CURRENT SATELLITE LOOP SHOWS A FEW HIGH CLOUDS OVER THE AREA WITH A
WEAK FRONT MOVING SOUTH OF THE AREA. THERE IS A THIN LINE OF SHOWERS
JUST SOUTH OF THE MACON AREA BUT IT IS MOVING SOUTHEAST AND SHOULD
EXIT THE CWA BY 00Z. ONCE THIS THIN LINE EXITS THE AREA LOOKS LIKE
NORTH AND CENTRAL GEORGIA WILL BE DRY THROUGH FRIDAY AFTERNOON. A
FAIRLY STRONG SYSTEM MOVING NORTH AND EAST OUT OF THE GULF WILL
START TO BRING PRECIP TO THE AREA BY FRIDAY AFTERNOON. DECIDED TO
PUT LIKELY IN THE FORECAST STARTING FRIDAY NIGHT AND GOING THROUGH
SUNDAY MORNING WITH THE LIKELY POPS MOVING SLOWLY SOUTH THROUGH THE
PERIOD. LOOKS LIKE WE ARE STARTING TO GET INTO A WET PATTERN. ONCE
THIS SYSTEM MOVES SOUTH OF THE AREA IT BECOMES TRAPPED UNDER LARGE
RIDGE OFF THE GEORGIA COAST. THIS WILL KEEP THAT GOOD MOIST MID TO
UPPER LEVEL MOISTURE OVER CENTRAL AND SOUTH GA THROUGH TUESDAY
MORNING. WILL KEEP CHANCE POPS IN THE FORECAST FROM SUN TO TUE
MORNING WITH THINGS FINALLY DRYING BACK OUT TUESDAY AFTERNOON. AS
FOR TEMPS WENT CLOSE TO MOS GUIDANCE DAY 1 TO DAY 7.

.PRELIMINARY POINT TEMPS/POPS...

KATL 82 60 83 63 / 30 00 00 10
KAHN 84 62 84 62 / 30 00 00 10
KGVL 81 59 81 60 / 30 00 00 10
KRMG 82 57 82 59 / 10 00 00 20
KCSG 87 65 88 65 / 30 00 10 20
KMCN 87 66 88 63 / 40 00 00 10

.ATL WATCHES/WARNINGS/ADVISORIES...
GA...NONE.

.AVIATION DISCUSSION...
VFR CONDITIONS THIS EVENING FOR MOST OF ALL FORECAST AVIATION SITES
AS HIGH PRESSURE SETTLES INTO AREA. WINDS EXPECTED TO CONTINUE TO
VEER WEST TO NORTHWEST FROM 00Z TO 06Z GENERALLY FROM 250 TO 300
DEGREES THROUGH 06Z AND THEN 300 TO 360 BY 15Z.  BIG QUESTION WILL
BE IF WE CAN GET ENOUGH VEERING TO PROPOSE CRITICAL NORTHEAST WIND
SWITCH DURING BOUNDARY LAYER DECOUPLING PERIOD EARLY THURSDAY AT
HARTSFIELD. WILL DISCUSS WITH CWSU. IN TERMS OF FOG...MAY GET SOME
PATCHY GROUND FOG BUT AIR MASS APPEARS TO BE TOO DRY FOR TAF
ADDITION. CU RULE SUPPORTS ONLY MARGINAL FAIR WEATHER CU THURS
AFTERNOON ACROSS ATL AND AHN WITH BETTER DEVELOPMENT AND MAYBE BKN
AT MCN AND CSG CLOSER TO FRONT.
Hazardous weather outlook, Jun 4, 6:40 PM EST, 1 hour 10 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-050145-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
740 PM EDT WED JUN 4 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

NO HAZARDOUS WEATHER EXPECTED THROUGH TONIGHT.

.SYNOPSIS...
HIGH PRESSURE WILL SETTLE INTO GEORGIA OVERNIGHT BRINGING DRY AIR
INTO THE REGION.

.FOR SPOTTERS...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

.DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS FROM FRIDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED THURSDAY OR NEXT TUESDAY.

FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

The radar

The Atlanta radar (KFFC), 108 km away, was scanning. The volume nearest the first event began at 00:51 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Floyd

When
June 4, 7:50 PM EST
Where
Floyd County, Lindale
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
GENERAL PUBLIC
Coordinates
34.183, -85.183

The public reported that thunderstorm winds blew down several large trees and several other large limbs. A rose trellis was completely destroyed and some aluminum was ripped off a storage trailer.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370036.